MAUDE Adverse Event Report: HOLOGIC, INC BREVERA SYSTEM; BIOPSY SYSTEM

HOLOGIC, INC BREVERA SYSTEM; BIOPSY SYSTEM
Model Number BREV100
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on july 23, during a biopsy procedure, while the needle was in the breast an imaging system error occurred and the staff was unable to clear with a full shutdown.No sampling was retrieved and the patient will be rescheduled.A field engineer examined the unit and found the error that was described, the field engineer removed covers and reseated all corlumina connections, booted the system, and completed start-up tests.No further errors were found.The field engineer verified repair fixed the reported issue.The system meets manufacturer specifications on july 23.No additional information available.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.We are currently unable to establish a relationship between the device and the issue reported.
 
Additional Manufacturer Narrative
It was reported that on (b)(6) -2024 the customer experienced a csl an imaging system error while the brevera biopsy needle was in the patient¿s breast but not fired.No samples were retrieved, and no backup biopsy device was available; therefore, the procedure was aborted, and the patient was rescheduled.A hologic field service engineer (fse) visited the site and confirmed the issue.The brevera system covers were removed and all of the corlumina connections were reseated.The system was then powered back up and start up tests were completed with no further errors.It was verified that the repair fixed the reported issue, and the system was released back to the customer.The device was not returned for investigation as the corlumina was not replaced and was left in the customer¿s possession.According to the brevera system history, this is the original corlumina for this system and had been in use for 2261 days at the time of the reported complaint.The device corlumina was not replaced; therefore, no product was returned for further investigation.Conclusion: the cause of the imaging system error was unable to be established.No product was returned for evaluation as the work performed by the hologic fse at the customer site was able to resolve the issue.Based on the fact that reseating the corlumina connections and rebooting the system resolved the reported issue, one could assume that a loose connection was the likely culprit for the error code experienced by the customer.Loose connections could arise from vibrations associated with intrahospital transportation or repeated movement of the system.Future occurrences of similarly reported events will continue to be monitored and trended.Complaint confirmed: no ¿ no product returned for further investigation.Device history record (dhr) review: the device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspection.The device history record for the orion was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection, in-process checklist/inspection, and the functional test inspection record.No discrepancies were listed, and all phases/operations were marked as ¿passed¿.Date of manufacture: 11-apr-2018 (whole system); 01-mar-2019 (orion).Date of installation: (b)(6) 2018 (whole system, including orion).Date of last pm: suggested date (b)(6)2024, performed (b)(6)2024.System serial number: (b)(6) unique device identifier (udi) information: (b)(4).

Brand Name
BREVERA SYSTEM
Common Device Name
BIOPSY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
ariel lafuente
562 parkway
coyol free zone building b24
san jose, MA 20102
MDR Report Key19932870
Report Number1222780-2024-00254
Device Sequence Number2846541
Product Code KNW
UDI-Device Identifier15420045507517
UDI-Public(01)15420045507517(11)180411
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBREV100
Device Catalogue NumberBREV100
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer04/08/2025
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/11/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale